Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 10, NWS El Paso, TX

April 18, 2011

NWS El Paso, TX issued this wind advisory at Apr 18, 2011, 5:34 AM MDT. It took effect at Apr 18, 2011, 1:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 5:34 AM MDT (11:34 UTC)
In effect from
Apr 18, 2011, 1:00 PM MDT
Expired
Apr 18, 2011, 8:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS74 KEPZ 181134
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
534 AM MDT MON APR 18 2011

...STRONG WINDS AND PATCHY BLOWING DUST WILL OCCUR THIS
AFTERNOON...

.A STRONG WESTERLY FLOW ALOFT WITH BRING AN EMBEDDED LOW PRESSURE
TROUGH THE STATE LATER TODAY AND TONIGHT. AS IT DOES...THE SYSTEM
WILL CAUSE THE FORMATION OF A DEEP SURFACE LOW OVER THE NORTHEAST
CORNER OF NEW MEXICO THIS AFTERNOON. AS A RESULT...THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN AND WIND SPEEDS WILL INCREASE INTO
THE 25 TO 35 MPH RANGE THIS AFTERNOON. WINDS WILL BE STRONGEST
ALONG EASTERN SLOPES AND ALONG EXPOSED RIDGE LINES AND THROUGH THE
PASSES OF AREA MOUNTAINS. PATCHY BLOWING DUST MAY REDUCE
VISIBILITIES TO LESS THAN 3 MILES IN DUST PRONE AREAS OF THE
LOWLAND DESERTS. WINDS WILL GRADUALLY DIMINISH THIS EVENING.

NMZ022>025-030>032-TXZ055-056-190200-
/O.NEW.KEPZ.WI.Y.0010.110418T1900Z-110419T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
534 AM MDT MON APR 18 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. 


* LOCATION...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
  TEXAS. 

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
  MPH. WINDS WILL BE STRONGER ALONG EAST SLOPES...EXPOSED RIDGE
  LINES AND THROUGH MOUNTAIN PASSES. 

* TIMING...WINDS WILL INCREASE DURING THE DAY WITH PEAK WINDS
  EXPECTED BY MID AFTERNOON. WINDS WILL BEGIN TO DIMINISH THIS
  EVENING

* VISIBILITY...DUST PRONE AREAS OF THE LOWLAND DESERTS MAY SEE
  REDUCED VISIBILITIES OF LESS THAN 3 MILES IN PATCHY BLOWING
  DUST. 

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS AND
  REDUCED VISIBILITY IN PATCHY BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:48 AM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 18, 3:48 AM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
348 AM MDT MON APR 18 2011

.SYNOPSIS...
A STRONG WESTERLY FLOW ALOFT WILL MAINTAIN WARM AND DRY CONDITIONS
THIS WEEK WITH WINDY CONDITIONS EXPECTED MOST DAYS. PATCHY BLOWING
DUST MAY REDUCE VISIBILITIES IN DUST PRONE AREAS THIS AFTERNOON.
DAY TIME TEMPERATURES WILL WARM WELL ABOVE NORMAL FOR MUCH OF THE
WEEK BEFORE COOLING A FEW DEGREES TOWARD THE END OF THE WEEK.
BREEZY TO WINDY CONDITIONS WILL PERSIST OVER THE REGION AS THE DRY
WEST FLOW ALOFT CONTINUES OVER THE AREA THROUGH THE WEEKEND.

&&

.DISCUSSION...
A PERSISTENT WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVE TROUGHS
WILL CONTINUE OVER THE REGION THROUGH NEXT WEEKEND. THE PATTERN
FAVORS A BREEZY TO WINDY REGIME EACH DAY AS A RESULT OF A SERIES
OF SURFACE LOWS REFORMING EAST OF THE AREA AND TIGHTENING THE
PRESSURE GRADIENT ACROSS THE STATE AND KEEPING WIND SPEEDS HIGH.
THERE IS LITTLE CHANCE FOR ANY SIGNIFICANT INFLUX OF MOISTURE TO
THE REGION AT THIS TIME WITH CONDITIONS EXPECTED TO REMAIN DRY
WITH ZERO CHANCE FOR RAIN THROUGH INTO NEXT WEEK.

WIND SPEEDS TODAY WILL BE STRONGER TODAY IN ADVANCE OF APPROACHING
TROUGH THAT WILL INDUCE THE FORMATION OF A DEEPER SURFACE LOW EAST
OF THE AREA...FURTHER TIGHTENING THE GRADIENT. A MEAN MIXED LAYER
OF 30 TO 35 KNOT WINDS WILL ALSO CONTRIBUTE TO INCREASED SURFACE
WIND SPEEDS IN THE 25 TO 35 MPH SPEED RANGE OVER MOST OF THE
FORECAST AREA. WHILE MODELS MIGHT OVER FORECAST WIND SPEEDS
SOMEWHAT...THINK WIND ADVISORY IS WARRANTED FOR THIS AFTERNOON.
WINDS WILL BE STRONGEST ALONG EASTERN SLOPES AND THROUGH MOUNTAIN
PASSES THIS AFTERNOON. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES
TO LESS THAN 3 MILES IN DUST PRONE AREAS OF THE LOWLAND DESERTS
THIS AFTERNOON.

WIND SPEEDS WILL REMAIN STRONG BUT AT SUB ADVISORY LEVELS ON
TUESDAY AS THE TROUGH PASSES THROUGH NORTHERN PORTIONS OF THE
STATE. WINDS ON WEDNESDAY MAY BE SUBSTANTIALLY WEAKER DUE TO A
RELAXED PRESSURE GRADIENT ACROSS THE STATE. HOWEVER...SOME BREEZY
CONDITIONS MAY OCCUR WITH DAY TIME HEATING THAT WILL ALLOW MIXING
WITH STRONGER WINDS ALOFT. TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL ON WEDNESDAY.

STRONG WINDS WILL RETURN ON THURSDAY AND FRIDAY AS ANOTHER SHORT
WAVE TROUGH PASSES NORTH OF THE AREA AND CAUSES A THE FORMATION OF
A LEE TROUGH EAST OF THE AREA. THE DRY WEST FLOW PATTERN WILL
CONTINUE THROUGH NEXT WEEKEND AND THE FIRST PART OF NEXT WEEK WITH
BREEZY TO WINDY CONDITIONS EXPECTED TO CONTINUE.

&&

.AVIATION...VALID 17/12Z-18/12Z...
SOUTHWEST SURFACE WINDS WILL INCREASE THIS AFTERNOON IN RESPONSE
TO STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE AND A
TIGHTENING PRESSURE GRADIENT ACROSS THE REGION. WIND SPEEDS OF 20
TO 30 KTS WITH GUSTS TO 45 KTS POSSIBLE.  PATCHES OF BLOWING DUST
MAY REDUCE VISIBILITIES TO 3 TO 5 SM IN DUST PRONE AREAS. WINDS
WILL DIMINISH SOME THIS EVENING.

&&

.FIRE WEATHER...
INCREASING WIND FLOW ALOFT AND A TIGHTENING SURFACE PRESSURE
GRADIENT WILL RESULT IN INCREASED WINDS THIS AFTERNOON AND EARLY
EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BE POSSIBLE..ESPECIALLY ALONG EASTERN SLOPES AND EXPOSED RIDGES
AND PASSES. VERY WARM TEMPERATURES ALONG DRY ATMOSPHERIC MOISTURE
LEVELS WILL RESULT IN HUMIDITY VALUES IN THE SINGLE DIGITS THIS
AFTERNOON. AS RESULT...RED FLAG CONDITIONS ARE EXPECTED TODAY AND
EARLY EVENING.

STRONG WEST FLOW AND CONTINUED VERY DRY CONDITIONS ARE EXPECTED TO
MAINTAIN RED FLAG CONDITIONS FOR MUCH OF THE WEEK. WEDNESDAY'S
WIND SPEEDS MAY NOT QUITE REACH CRITICAL LEVELS BUT THURSDAY AND
FRIDAY SHOULD SEE WIND SPEED INCREASES. NO CHANCE FOR RAIN IN THE
NEAR FUTURE WITH CURRENT BREEZY TO WINDY PATTERN EXPECTED TO
CONTINUE THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  62  85  57  87 /   0   0   0   0   0
SIERRA BLANCA TX        88  55  83  52  83 /   0   0   0   0   0
LAS CRUCES              89  58  84  53  86 /   0   0   0   0   0
ALAMOGORDO              87  54  85  51  84 /   0   0   0   0   0
CLOUDCROFT              65  39  60  38  63 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   86  52  82  49  82 /   0   0   0   0   0
SILVER CITY             76  46  71  42  74 /   0   0   0   0   0
DEMING                  86  53  81  49  84 /   0   0   0   0   0
LORDSBURG               85  52  80  49  85 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
     FOR NMZ022>025-030>032.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
     FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Apr 18, 5:31 AM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
531 AM MDT MON APR 18 2011

NMZ022>025-030>032-TXZ055-056-191145-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
531 AM MDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG WESTERLY FLOW ALOFT COMBINED WITH A TIGHTENED PRESSURE
GRADIENT ACROSS THE STATE WILL INCREASE WINDS INTO THE 25 TO 35
MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON. WINDS WILL BE
STRONGEST ALONG EASTERN SLOPES...EXPOSED RIDGES AND THROUGH PASSES
OF LOCAL AREA MOUNTAINS. PATCHY BLOWING DUST MAY REDUCED
VISIBILITY TO LESS THAN 3 MILES IN DUST PRONE AREAS. WINDS WILL
DIMINISH THIS EVENING...LINGERING LONGER ALONG EAST SLOPES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WILL PERSIST ON TUESDAY BUT WILL BE BELOW ADVISORY CRITERIA. WINDS
WILL WEAKEN ON WEDNESDAY WITH ONLY BREEZY CONDITIONS EXPECTED. AN
APPROACHING UPPER LEVEL WEATHER SYSTEM WILL INCREASE WIND SPEEDS
BACK TO THE WINDY CATEGORY FOR THURSDAY AND FRIDAY. AN ACTIVE
WESTERLY FLOW PATTERN WILL MAINTAIN BREEZY TO WINDY CONDITIONS
THROUGH THE WEEKEND. NO RAIN IS EXPECTED WITH VERY DRY CONDITIONS
EXPECTED TO CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:06 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more24 hr

Nearby

Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.